Alert archive / Wisconsin / Winter Weather Advisories in 2013
Winter Weather Advisory 13, NWS La Crosse, WI
NWS La Crosse, WI issued this winter weather advisory at Mar 11, 2013, 3:56 AM CDT for La Crosse County, Monroe County, Wisconsin; Fayette County, Winneshiek County, Iowa; Houston County, Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2013, 3:56 AM CDT (08:56 UTC)
- Expired
- Mar 11, 2013, 11:59 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Fayette County, IA, Winneshiek County, IA, Houston County, MN, La Crosse County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 35 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter weather advisory went out at Mar 10, 6:26 PM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Mar 10, 6:26 PM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
626 PM CDT SUN MAR 10 2013
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
315 PM CDT SUN MAR 10 2013
WINTER STORM STILL ON TRACK TO LAY A BAND OF HEAVY SNOW ACROSS MUCH
OF THE FORECAST AREA TONIGHT...WITH THE BULK OF THE SNOW COMING THIS
EVENING INTO THE EARLY OVERNIGHT.
BETTER CONSENSUS WITH THE LATEST MODELS RUNS ON WHERE THE
DEFORMATION/HEAVY SNOW BAND IS EXPECTED TO SETUP TONIGHT. THE
GFS/NAM/ECMWF ALL FAVOR AN AXIS FROM ROUGHLY CHARLES CITY IA TO
WISCONSIN RAPIDS WI. UPPER LEVEL TROUGH/SHORTWAVE DRIVING ACROSS THE
SOUTHERN PLAINS PER LATEST WATER VAPOR IMAGERY...AND THIS WILL SWING
NORTHEAST INTO SOUTHERN WI BY 12Z MON. THE SYSTEM/S ASSOCIATED SFC
LOW WILL RUN A BIT AHEAD OF ITS UPPER LEVEL PARENT...MAKING THE
WI/ILL BORDER BY 06Z TONIGHT...SHIFTING INTO NORTHERN MICH BY 18Z.
THIS TRACK PLACES THE STORM/S DEFORMATION REGION FROM CENTRAL IA
INTO NORTHEAST WI. STRONG QG RESPONSE...ESPECIALLY FROM 00-06Z
TONIGHT. BROAD ISENTROPIC UPGLIDE ON THE 280-295 K SFCS THROUGH
TONIGHT...EXITING AFTER 12Z. SLOPING FRONTOGENETIC LIFT INDICATED
VIA A NORTHWEST-SOUTHEAST RUNNING X-SECTION...BUT ITS NOT OVERLY
STRONG. 300 MB JET WILL SERVE TO MOVE THIS STORM ALONG...AND ITS
LEFT-EXIT REGION WILL ENHANCE THE LIFT ACROSS THE FORECAST AREA.
BUFKIT SOUNDINGS INDICATE A SMALL DENDRITIC ZONE GROWTH REGION...BUT
THE OMEGA THROUGH THIS REGION IS STRONG - UPWARDS OF 20-25
MICROBARS/S...MAXIMIZED FROM 00-06Z. PLENTY OF SATURATION AND ICE IN
THE CLOUD...SO ASIDE FROM SOME RAIN/SNOW MIX EARLY TONIGHT IN THE
SOUTH...SNOW WILL BE THE MAIN PCPN TYPE TONIGHT.
HOW MUCH AND WHERE IT WILL FALL ARE THE NEXT QUESTIONS...AND ALREADY
MENTIONED...BETTER MODEL CONSENSUS ON WHERE THE HEAVY SNOW BAND
WILL SET UP INCREASES CONFIDENCE. LOOKS TO BE A WET/HEAVY
SNOW...WITH BUFKIT SOUNDINGS ISOTHERMAL BETWEEN -10 AND -5 C FOR
MUCH OF TONIGHT. RATIOS OF 10/13 TO 1 LOOK REASONABLE AT THIS
TIME...HIGHER TO THE NORTHWEST...LOWER TO THE SOUTHEAST. WITH 1/2 TO
3/4 OF AN INCH OF LIQUID EXPECTED...AMOUNTS FROM 5 TO 9 INCHES STILL
LOOKS LIKELY. WITH THE STRONGEST LIFT EXPECTED THIS EVENING...A BULK
OF THE ACCUMULATIONS WILL OCCUR DURING THIS TIME...WITH INCH PER
HOUR SNOWFALL RATES COMMON. ITS GOING TO GET MESSY FAST TONIGHT -
WITH TRAVEL QUICKLY BECOMING HAZARDOUS.
THERE IS SOME CONCERN FOR FREEZING PCPN ON THE WESTERN EDGES OF THE
DEPARTING PCPN ON MONDAY. BUFKIT SOUNDINGS VIA THE GFS AND NAM POINT
TO A POSSIBLE LOSS OF ICE IN THE CLOUD...AND WITH TEMPS BELOW
FREEZING...THERE COULD BE SOME LIGHT ICING ON EXPOSED/ELEVATED SFCS.
DOES/T LOOK LIKE A SIGNIFICANT THREAT AT THIS TIME...BUT CERTAINLY
WORTH MONITORING.
.LONG TERM...THURSDAY THROUGH SUNDAY
315 PM CDT SUN MAR 10 2013
OVERALL UPPER AIR PATTERN CONTINUES TO FAVOR BROAD RIDGE BUILDING
INTO THE WEEKEND VIA THE GFS AND ECMWF...ALTHOUGH THE RIDGE AXIS
STAYS OFF TO THE WEST. SOME BITS OF SHORTWAVE ENERGY ARE PROGGED TO
DROP DOWN THE RIDGE AND SPIN ACROSS THE REGION. BOTH MODELS LATCH ON
TO ONE FOR FRI AFTERNOON/SAT. THE GFS IS A BIT FARTHER SOUTHWEST
WITH THE TRACK OF THE SHORTWAVE...WITH THE EC AND GEM FAVORING A
MOVEMENT THAT MORE DIRECTLY IMPACTS THE FORECAST AREA. PROBABLY MORE
SNOW THAN RAIN IF TIMING OF MOST PCPN HOLDS TO FRI NIGHT.
TEMPERATURES LOOK FAIRLY SEASONAL...WHICH SHOULD BE GOOD FOR GRADUAL
MELTING OF THE SNOW PACK.
&&
.AVIATION...TONIGHT AND MONDAY
626 PM CDT SUN MAR 10 2013
WATER VAPOR SATELLITE SHOWING THE UPPER LEVEL WAS OVER EXTREME
NORTHWEST MISSOURI MOVING TO THE NORTHEAST. THE BEST FORCING FROM
THIS SYSTEM WILL BE SPREADING ACROSS THE AREA EARLY THIS EVENING.
THE 10.18Z NAM WAS SHOWING THIS SYSTEM TO PRODUCE BETWEEN 20 AND
50 PVU/S OF VORTICITY ADVECTION IN THE 500-300 MB LAYER WITH A
STRONG QG RESPONSE IN THE 850-300 MB LAYER. THE SURFACE LOW IS
NEAR KMLI AND THE DEFORMATION BAND IS BEGINNING TO FORM UNDER THE
COOLING ALOFT ACROSS SOUTHEAST MINNESOTA INTO CENTRAL IOWA WHERE
THE RAIN IS CHANGING OVER TO SNOW. EXPECT THIS TRANSITION WILL
CONTINUE TO OCCUR WITH ALL SNOW EXPECTED AT BOTH TAF SITES BY 02Z.
A PERIOD OF MODERATE SNOW WILL THEN OCCUR THROUGH THE REMAINDER OF
THE EVENING. THE NAM SUGGESTS THAT THE HEAVIER QPF WILL START TO
MOVE OFF TO THE NORTHEAST AROUND 06Z AND COULD BE SOME
IMPROVEMENTS IN THE VISIBILITY AS THIS OCCURS BUT WOULD STILL
EXPECT IFR CONDITIONS. BOTH THE VISIBILITY AND CEILINGS WILL START
IMPROVE BEFORE 12Z AS THE SNOW STARTS TO TAPER OFF BUT DO NOT
EXPECT MVFR CONDITIONS UNTIL THE MIDDLE OF THE MORNING. THE SNOW
IS EXPECTED TO END AROUND 18Z BUT IN THE EVENT IT LINGERS PAST
THIS...THERE COULD BE A LOSS OF ICE IN THE CLOUDS FOR A PERIOD OF
FREEZING DRIZZLE. CONFIDENCE IS NOT HIGH ENOUGH THAT THERE WILL
STILL BE ONGOING PRECIPITATION WHEN THE ICE IS LOST TO INCLUDE
THIS IN THE FORECAST AT THIS TIME.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
300 PM CDT SUN MAR 10 2013
WI...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY
FOR WIZ017-029-032>034-041>044-053>055.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM CDT
MONDAY FOR WIZ061.
MN...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY
FOR MNZ079-087-088-094>096.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM CDT
MONDAY FOR MNZ086.
IA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY
FOR IAZ008>011-018-019-029-030.
&&
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...04Hazardous weather outlook, Mar 10, 3:08 PM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 308 PM CDT SUN MAR 10 2013 MNZ086-111100- DODGE- 308 PM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT THROUGH MONDAY MORNING. LOOK FOR SNOW TONIGHT WITH 3 TO 5 INCHES OF ACCUMULATION BY MORNING. IN ADDITION...SOME RISES CAN BE EXPECTED IN CREEKS AND RIVERS THROUGH TONIGHT WITH LOCALIZED FLOODING A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL TAPER OFF LATE IN THE MORNING WITH AN ADDITIONAL INCH OF ACCUMULATION LIKELY. PLAN ON STORM TOTAL SNOWFALL IN THE 4 TO 6 INCH RANGE. .SPOTTER INFORMATION STATEMENT... ANY SNOWFALL AMOUNTS OR REPORTS OF FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-087-088-094>096-WIZ017-029-032>034- 041>044-053>055-111100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE- FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL- MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 308 PM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT TONIGHT THROUGH MONDAY MORNING. EXPECT SNOWFALL AMOUNTS OF 3 TO 8 INCHES BY MORNING. IN ADDITION... EXPECT OCCASIONAL SNOW RATES OF 1 INCH PER HOUR...LEADING RAPID IMPACTS TO TRAVEL. ALSO...SOME RISES CAN BE EXPECTED IN CREEKS AND RIVERS THROUGH TONIGHT WITH LOCALIZED FLOODING A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW WILL TAPER OFF LATE IN THE MORNING WITH AN ADDITIONAL INCH OR TWO OF ACCUMULATION. PLAN ON STORM TOTAL SNOW AMOUNTS IN THE 4 TO 9 INCH RANGE. .SPOTTER INFORMATION STATEMENT... ANY SNOWFALL AMOUNTS OR REPORTS OF FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ061-111100- GRANT- 308 PM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT THROUGH MONDAY MORNING. EXPECT SNOWFALL AMOUNTS OF 1 TO 4 INCHES BY MORNING. IN ADDITION...SOME RISES CAN BE EXPECTED IN CREEKS AND RIVERS THROUGH TONIGHT WITH LOCALIZED FLOODING A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW WILL TAPER OFF LATE IN THE MORNING WITH AN ADDITIONAL INCH OR TWO OF ACCUMULATION LIKELY. PLAN ON STORM TOTAL SNOW AMOUNTS IN THE 2 TO 6 INCH RANGE. .SPOTTER INFORMATION STATEMENT... ANY SNOWFALL AMOUNTS OR REPORTS OF FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:28 AM CDT | Areal Flood Advisory | ARX | Grant | 6 hr |
| Mar 11, 10:17 AM CDT | Areal Flood Advisory | ARX | Grant | 6 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2013Winter Weather Advisories in Iowa, 2013Winter Weather Advisories in Minnesota, 2013Every winter weather advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.